Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 180, NWS Nashville, TN

October 7, 2014Jackson County, Overton County, Putnam County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Oct 7, 2014, 1:24 AM CDT for Jackson County, Overton County, Putnam County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 7, 2014, 1:24 AM CDT (06:24 UTC)
Expired
Oct 7, 2014, 2:00 AM CDT
In force
36 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Jackson County, TN, Overton County, TN, Putnam County, TN

The radar

The Nashville radar (KOHX), 98 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2014-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1087 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2014-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1087 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1150 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
1.0
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

895 
WUUS54 KOHX 070624
SVROHX
TNC087-133-141-070700-
/O.NEW.KOHX.SV.W.0180.141007T0624Z-141007T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
124 AM CDT TUE OCT 7 2014

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN OVERTON COUNTY IN MIDDLE TENNESSEE...
  PUTNAM COUNTY IN MIDDLE TENNESSEE...
  SOUTHEASTERN JACKSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 200 AM CDT

* AT 121 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL.
  THE STORM WAS NEAR BAXTER...MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  COOKEVILLE...LIVINGSTON...ALGOOD AND RICKMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3610 8526 3607 8548 3608 8552 3607 8556
      3606 8557 3604 8566 3622 8577 3641 8529
TIME...MOT...LOC 0624Z 250DEG 35KT 3616 8560

$$

FORECASTER:13
2 follow-up statements
313 
WWUS54 KOHX 070634
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
134 AM CDT TUE OCT 7 2014

TNC087-133-141-070700-
/O.CON.KOHX.SV.W.0180.000000T0000Z-141007T0700Z/
OVERTON TN-PUTNAM TN-JACKSON TN-
134 AM CDT TUE OCT 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR SOUTHEASTERN JACKSON...PUTNAM AND SOUTHWESTERN OVERTON
COUNTIES...

AT 132 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
STORM WAS LOCATED NEAR COOKEVILLE...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  LIVINGSTON...ALGOOD AND RICKMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3641 8529 3610 8526 3607 8548 3622 8577
TIME...MOT...LOC 0634Z 250DEG 35KT 3619 8548

$$

13
425 
WWUS54 KOHX 070655
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
155 AM CDT TUE OCT 7 2014

TNC087-133-141-070705-
/O.EXP.KOHX.SV.W.0180.000000T0000Z-141007T0700Z/
OVERTON TN-PUTNAM TN-JACKSON TN-
155 AM CDT TUE OCT 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JACKSON...PUTNAM
AND SOUTHWESTERN OVERTON COUNTIES WILL EXPIRE AT 200 AM CDT...

THUNDERSTORMS ARE MOVING OUT OF THE WARNED AREA. ADDITIONAL 
THUNDERSTORMS ARE POSSIBLE OVERNIGHT...AND SOME MAY PRODUCE HAIL. 

LAT...LON 3641 8529 3610 8526 3608 8548 3622 8577
TIME...MOT...LOC 0655Z 250DEG 35KT 3625 8524

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 11:58 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Oct 6, 11:58 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1158 PM CDT MON OCT 6 2014

.AVIATION...
REGIONAL RADAR IMAGERY INDICATES MAINLY ISO TSRA ACTIVITY
CONTINUES TO TAPER...AND DOES NOT LOOK TO IMPACT ANY OF THE TAF
SITES DURING THE OVERNIGHT HOURS. SFC DEWPOINT DEPRESSIONS REMAIN
LOW...SO SOME MVFR VIS REDUCTION TOWARD SUNRISE CAN BE EXPECTED
ESPECIALLY IF THE SFC WINDS WEAKEN. AFTER SUNRISE EXPECT ANOTHER
ROUND OF SHOWERS FOR MOST OF THE DAY TOMORROW...DIMINISHING FROM
WEST TO EAST IN THE LATE AFTERNOON/EVENING HOURS.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

05
Hazardous weather outlook, Oct 6, 5:08 AM CDT, 20 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
508 AM CDT MON OCT 6 2014

TNZ005>011-023>034-056>066-075-077>080-093>095-071000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
508 AM CDT MON OCT 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY FOR ALL OF
MIDDLE TENNESSEE MAINLY DURING THE AFTERNOON THROUGH EVENING HOURS.
MAIN CONCERNS WILL BE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED
TORNADO CAN NOT BE RULED OUT...ESPECIALLY ACROSS WESTERN PORTIONS
OF THE MID STATE. SOME OF THESE THUNDERSTORMS MAY ALSO PRODUCE
BRIEF HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY. MAIN CONCERNS
WILL BE SMALL HAIL AND GUSTY WINDS.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED.

SPOTTERS CAN MAKE REPORTS VIA TWITTER USING HASHTAG #TSPOTTER

TO MAKE A REPORT VIA FACEBOOK GO TO:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NASHVILLE.GOV

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

31

In the hours before

Special weather statement, Oct 6, 9:55 PM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
955 PM CDT MON OCT 6 2014

TNZ061-062-075-070330-
BEDFORD-MARSHALL-RUTHERFORD-
955 PM CDT MON OCT 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...MARSHALL AND RUTHERFORD
COUNTIES...

AT 954 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 16 MILES EAST OF SPRING HILL...MOVING EAST AT
30 MPH.

SOME LOCATIONS IN THE PATH INCLUDE CHAPEL HILL...EAGLEVILLE...
ROVER...UNIONVILLE...DEASON...FOSTERVILLE...CHRISTIANA AND BELL
BUCKLE.

PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3559 8672 3570 8673 3571 8669 3572 8670
      3575 8670 3576 8618 3573 8621 3571 8621
      3569 8625 3556 8624

27
Special weather statement, Oct 6, 10:34 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1034 PM CDT MON OCT 6 2014

TNZ066-070400-
CUMBERLAND-
1034 PM CDT MON OCT 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND COUNTY...

AT 1033 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR CROSSVILLE...MOVING EAST AT 55
MPH.

SOME LOCATIONS IN THE PATH INCLUDE LAKE TANSI...CROSSVILLE...
CUMBERLAND MOUNTAIN STATE PARK...SLATE SPRINGS...CRAB ORCHARD AND
FAIRFIELD GLADE.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

LAT...LON 3595 8470 3583 8514 3596 8519 3612 8485
      3610 8484 3610 8482 3608 8480 3606 8479
      3599 8471 3597 8470

27
Special weather statement, Oct 7, 12:30 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1230 AM CDT TUE OCT 7 2014

TNZ028-030-062>064-070615-
CANNON-DE KALB-RUTHERFORD-SMITH-WILSON-
1230 AM CDT TUE OCT 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR CANNON...DE KALB...RUTHERFORD...
SMITH AND WILSON COUNTIES...

AT 1228 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR WALTERHILL...MOVING NORTHEAST AT
35 MPH.

SOME LOCATIONS IN THE PATH INCLUDE LASCASSAS...WALTERHILL...CEDARS OF
LEBANON STATE PARK...MILTON...WATERTOWN...ALEXANDRIA...LIBERTY...
DOWELLTOWN...HICKMAN AND GORDONSVILLE.

HALF INCH SIZE HAIL IS EXPECTED WITH THIS STORM.

LAT...LON 3626 8591 3598 8581 3585 8635 3606 8650

13
Special weather statement, Oct 7, 12:46 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1246 AM CDT TUE OCT 7 2014

TNZ065-078-080-070630-
VAN BUREN-WARREN-WHITE-
1246 AM CDT TUE OCT 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR VAN BUREN...WARREN AND WHITE
COUNTIES...

AT 1245 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR MCMINNVILLE...MOVING EAST AT 40
MPH.

SOME LOCATIONS IN THE PATH INCLUDE MCMINNVILLE...SPENCER AND FALL
CREEK FALLS STATE PARK.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

LAT...LON 3551 8582 3571 8588 3587 8536 3563 8535
      3558 8540

13
Special weather statement, Oct 7, 1:01 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
101 AM CDT TUE OCT 7 2014

TNZ025>027-059-062-070645-
CHEATHAM-DAVIDSON-DICKSON-RUTHERFORD-WILLIAMSON-
101 AM CDT TUE OCT 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...DICKSON...
RUTHERFORD AND WILLIAMSON COUNTIES...

AT 1258 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DICKSON TO
9 MILES EAST OF SPRING HILL...MOVING EAST AT 35 MPH.

SOME LOCATIONS IN THE PATH INCLUDE THOMPSONS STATION...LEIPERS
FORK...DICKSON...BURNS...FAIRVIEW...EAGLEVILLE...CHARLOTTE...WHITE
BLUFF...NATCHEZ TRACE AT HIGHWAY 96...FRANKLIN...ROCKVALE AND
KINGSTON SPRINGS.

PENNY SIZE HAIL IS EXPECTED WITH THESE STORMS.

LAT...LON 3570 8625 3572 8682 3616 8756 3618 8757
      3620 8755 3623 8677

13
Special weather statement, Oct 7, 1:06 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
106 AM CDT TUE OCT 7 2014

TNZ028-030-032-064-070645-
DE KALB-PUTNAM-SMITH-WILSON-
106 AM CDT TUE OCT 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR DE KALB...PUTNAM...SMITH AND
WILSON COUNTIES...

AT 104 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR WATERTOWN...MOVING EAST AT 30 MPH.

SOME LOCATIONS IN THE PATH INCLUDE WATERTOWN...ALEXANDRIA...
LIBERTY...DOWELLTOWN...HICKMAN...GORDONSVILLE...CENTER HILL LAKE AND
EDGAR EVANS STATE PARK.

HALF INCH SIZE HAIL IS EXPECTED WITH THIS STORM.

LAT...LON 3605 8560 3604 8561 3601 8565 3597 8612
      3616 8615 3625 8581

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 7:02 PM CDTSevere Thunderstorm WarningOHXDeKalb, White43 min
Oct 6, 7:16 PM CDTSevere Thunderstorm WarningOHXRutherford44 min
Oct 6, 7:28 PM CDTSpecial Weather StatementOHXFentress17 min
Oct 6, 7:42 PM CDTSevere Thunderstorm WarningOHXCumberland, Putnam, White33 min
Oct 6, 7:46 PM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Rutherford, Warren27 min
Oct 6, 8:12 PM CDTSevere Thunderstorm WarningOHXCumberland33 min
Oct 6, 9:55 PM CDTSpecial Weather StatementOHXBedford35 min
Oct 6, 10:13 PM CDTSevere Thunderstorm WarningOHXBedford, Coffee, Rutherford32 min
Oct 6, 10:34 PM CDTSpecial Weather StatementOHXCumberland26 min
Oct 7, 12:30 AM CDTSpecial Weather StatementOHXDeKalb45 min
Oct 7, 12:42 AM CDTSevere Thunderstorm WarningOHXWilson33 min
Oct 7, 12:46 AM CDTSpecial Weather StatementOHXVan Buren, Warren44 min
Oct 7, 1:01 AM CDTSpecial Weather StatementOHXDavidson, Dickson, Rutherford, Williamson44 min
Oct 7, 1:06 AM CDTSpecial Weather StatementOHXDeKalb39 min
Oct 7, 1:18 AM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson, Wilson27 min
Oct 7, 1:51 AM CDTSpecial Weather StatementOHXCannon, Warren, Wilson24 min
Oct 7, 2:42 AM CDTSpecial Weather StatementOHXCumberland, Van Buren, White48 min
Oct 7, 8:03 AM CDTSpecial Weather StatementOHXDavidson, Robertson, Sumner, Wilson42 min
Oct 7, 8:16 AM CDTSevere Thunderstorm WarningOHXDavidson, Sumner, Wilson29 min
Oct 7, 8:28 AM CDTSpecial Weather StatementOHXJackson, Smith47 min
Oct 7, 8:39 AM CDTSpecial Weather StatementOHXMacon, Sumner, Trousdale36 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.